Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 26, 2014, 1:37 PM CST for 4 states. It took effect at Jan 27, 2014, 12:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 1:37 PM CST (19:37 UTC)
- In effect from
- Jan 27, 2014, 12:00 AM CST
- Expired
- Jan 27, 2014, 2:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WWUS74 KMEG 261937 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 137 PM CST SUN JAN 26 2014 ...STRONG NORTH WINDS EXPECTED FOR THE MIDSOUTH... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE MIDSOUTH LATE TONIGHT. SHORTLY AFTER PASSAGE STRONG NORTH WINDS WILL DEVELOP...USHERING IN ARCTIC AIR. THE GUSTY NORTH WINDS WILL CONTINUE THROUGH THE MORNING...AND INTO THE EARLY AFTERNOON HOURS. WINDS WILL TAPER OFF LATER IN THE AFTERNOON AS THE FRONT REACHES THE GULF COAST. ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-002-019-270600- /O.NEW.KMEG.WI.Y.0004.140127T0600Z-140127T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE... UNION CITY...DYERSBURG 137 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY. * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...FROM MIDNIGHT TONIGHT THROUGH 3 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001>003-007-008-010>012-TNZ003-004-020-021- 048>055-088>090-270600- /O.NEW.KMEG.WI.Y.0004.140127T0900Z-140127T2100Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-WEAKLEY-HENRY-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR 137 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. * TIMING...FROM 3 AM CST MONDAY MORNING THROUGH 3 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ004>006-009-013>017-020>024-TNZ091-092-270600- /O.NEW.KMEG.WI.Y.0004.140127T1200Z-140127T2100Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH 137 PM CST SUN JAN 26 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST MONDAY. * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. * TIMING...FROM 6 AM CST MONDAY MORNING THROUGH 3 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
3 follow-up statements
216 WWUS74 KMEG 270538 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1138 PM CST SUN JAN 26 2014 ...STRONG NORTH WINDS EXPECTED FOR THE MIDSOUTH... .AN ARCTIC COLD FRONT WILL MOVE THROUGH THE MIDSOUTH OVERNIGHT. SHORTLY AFTER PASSAGE STRONG NORTH WINDS WILL DEVELOP... USHERING IN ARCTIC AIR. THE GUSTY NORTH WINDS WILL CONTINUE THROUGH THE MORNING...AND INTO THE EARLY AFTERNOON HOURS. WINDS WILL TAPER OFF LATER IN THE AFTERNOON AS THE FRONT REACHES THE GULF COAST. ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-002-019-271345- /O.CON.KMEG.WI.Y.0004.140127T0600Z-140127T2100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE... UNION CITY...DYERSBURG 1138 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH. * TIMING...FROM MIDNIGHT TONIGHT THROUGH 3 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001>003-007-008-010>012-TNZ003-004-020-021- 048>055-088>090-271345- /O.CON.KMEG.WI.Y.0004.140127T0900Z-140127T2100Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-WEAKLEY-HENRY-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR 1138 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. * TIMING...FROM 3 AM CST MONDAY MORNING THROUGH 3 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ004>006-009-013>017-020>024-TNZ091-092-271345- /O.CON.KMEG.WI.Y.0004.140127T1200Z-140127T2100Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH 1138 PM CST SUN JAN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST MONDAY... * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH. * TIMING...FROM 6 AM CST MONDAY MORNING THROUGH 3 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
059 WWUS74 KMEG 270905 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CST MON JAN 27 2014 ...STRONG NORTH WINDS WILL PREVAIL INTO THE EARLY AFTERNOON... .STRONG NORTH WINDS WILL PREVAIL INTO THE EARLY AFTERNOON... BEHIND AN ARCTIC COLD FRONT THAT MOVED THROUGH THE MIDSOUTH EARLY THIS MORNING. ARZ008-009-017-018-026>028-035-MOZ113-115-TNZ001-002-019-272000- /O.EXT.KMEG.WI.Y.0004.000000T0000Z-140127T2000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT-LAKE-OBION-DYER- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE... UNION CITY...DYERSBURG 305 AM CST MON JAN 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...THROUGH 2 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001>003-007-008-010>012-TNZ003-004-020-021- 048>055-088>090-272000- /O.EXT.KMEG.WI.Y.0004.000000T0000Z-140127T2000Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-BENTON MS- TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-WEAKLEY-HENRY-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR 305 AM CST MON JAN 27 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...THROUGH 2 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ004>006-009-013>017-020>024-TNZ091-092-272000- /O.EXT.KMEG.WI.Y.0004.140127T1200Z-140127T2000Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-MCNAIRY- HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN...SAVANNAH 305 AM CST MON JAN 27 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WINDS...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...FROM 6 AM CST MONDAY MORNING THROUGH 2 PM CST MONDAY AFTERNOON. * IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND AND SHOULD BE SECURED PROPERLY. IN ADDITION...CAUTION SHOULD BE USED WHEN WORKING ON ELEVATED SURFACES EXPOSED TO THE WIND. TRAVEL ON EAST TO WEST HIGHWAYS MAY BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
746 WWUS74 KMEG 272005 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 205 PM CST MON JAN 27 2014 ...WINDS CONTINUE TO DIMINISH ACROSS THE MID SOUTH... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272115- /O.EXP.KMEG.WI.Y.0004.000000T0000Z-140127T2000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...BROWNSVILLE...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 205 PM CST MON JAN 27 2014 ...WIND ADVISORY HAS EXPIRED... THE THREAT FOR SUSTAINED WINDS GREATER THAN 25 MPH HAS DIMINISHED...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 26, 11:30 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 26, 11:30 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 AM CST SUN JAN 26 2014
.UPDATE...
UPDATED FOR THE 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 945 AM CST SUN JAN 26 2014/
UPDATE...
UPDATED FOR MORNING TEMPERATURES AND AFTERNOON WIND GUSTS.
DISCUSSION...
TEMPERATURES WARMING UP FAST ACROSS A MAJORITY OF THE MIDSOUTH
THIS MORNING...WITH SOUTHWEST ALSO STARTING TO INCREASE. NQA RADAR
INDICATES 35 TO 40 KTS RIGHT OFF THE DECK...SO HAVE BUMPED UP
WINDS AND WIND GUSTS ALONG AND NORTH OF I-40 FOR THIS
AFTERNOON...WITH GUSTS APPROACHING 30 MPH. OTHERWISE...A NICE DAY
SHAPING UP FOR THE REGION.
WATCHING THE ADVANCEMENT OF THE CLIPPER/ARCTIC BOUNDARY ACROSS THE
MIDWEST. NORTH WINDS BEHIND THE FRONT HAVE GUSTED IN THE 50 TO 60
MPH RANGE OVER THE DAKOTAS...WITH THE COLDEST AIR LAGGING ROUGHLY 6
TO 12 HOURS. A WIND ADVISORY WILL LIKELY BE ISSUED FOR PARTS OF
THE MIDSOUTH STARTING LATE TONIGHT THRU TOMORROW.
JAB
&&
.PREV DISCUSSION... /ISSUED 515 AM CST SUN JAN 26 2014/
MAIN WEATHER STORY REMAINS THE ARCTIC COLD THAT WILL ARRIVE
TONIGHT. COLD WEATHER WILL PERSIST THROUGH MIDWEEK...FOLLOWING A
MILD AND BREEZY DAY TODAY.
00Z U/A ANALYSIS SHOWED A BROAD UPPER LEVEL TROF OVER THE NORTHEAST
HALF OF THE LOWER 48. A 150KT 250MB JET EXTENDED FROM EASTERN ND
INTO EAST TN...AROUND THE SOUTHWEST PERIPHERY OF A POLAR VORTEX
CENTERED NEAR JAMES BAY CANADA.
THROUGH MONDAY AFTERNOON...SIGNIFICANT HEIGHT FALLS WILL OCCUR
OVER THE NORTHERN ROCKIES... AS AN UPPER TROF ROTATES AROUND THE
WESTERN PERIPHERY OF THE JAMES BAY UPPER LOW. IN THE INTERIM... A
1041MB SURFACE HIGH WILL DROP INTO THE NORTHERN PLAINS THIS
EVENING...WITH THE LEADING EDGE OF THIS AIRMASS REACHING JONESBORO
AROUND MIDNIGHT. MONDAY WILL BE COLD AND BLUSTERY...WITH WIND
CHILLS STRUGGLING TO CLIMB OUT OF THE SINGLE DIGITS TO THE NORTH
OF I40. ACTUAL AIR TEMPS WILL WARM LITTLE AND LIKELY FALL DURING
THE AFTERNOON.
THE MIDSOUTH WILL CONTINUE TO EXPERIENCE PRESSURE RISES IN THE
WELL MIXED ARCTIC AIR THROUGH EARLY AFTERNOON TUESDAY. THIS WILL
LIKELY SUFFICIENTLY KEEP SURFACE WINDS UP TO DROP TUESDAY MORNING
WIND CHILLS INTO THE SINGLE DIGITS BELOW ZERO. WEDNESDAY MORNING
WILL LIKELY SEE CALM OR NEARLY CALM WINDS...WITH THE ARCTIC
SURFACE PRESSURE RIDGE EXTENDING FROM NORTH MS INTO MIDDLE TN. AS
THIS PRESSURE RIDGE EASES OFF TO THE EAST...SOUTHERLY RETURN FLOW
SHOULD PICK UP OVER THE OZARK PLATEAU AND NORTHEAST AR WEDNESDAY
AFTERNOON. THE REMAINDER OF THE MIDSOUTH WILL LIKELY HAVE TO WAIT
UNTIL THURSDAY FOR THE SOUTHERLY RETURN FLOW TO BEGIN IN EARNEST.
THURSDAY WILL WILL SEE MODERATING TEMPERATURES...WITH TEMPERATURES
FINALLY CLIMBING ABOVE FREEZING ACROSS ALL OF THE MIDSOUTH.
LATE WEEK PERIODS REMAIN COMPLICATED BY MARGINAL ECMWF/GFS AGREEMENT
IN THE DEVELOPING SPLIT FLOW PATTERN. FOR THIS MORNING/S FORECAST...
HAVE PRIMARILY FAVORED THE SLIGHTLY MORE CONSISTENT ECMWF SOLUTION
OF A BRIEF ARCTIC INTRUSION FRIDAY... FOLLOWED BY STRENGTHENING
UPPER LEVEL RIDGING AND LOW LEVEL RETURN FLOW DURING THE WEEKEND.
THIS WOULD BE RATHER WET AND MILD PERIOD FOR THE MIDSOUTH...WITH
A FEW RUMBLES OF THUNDER NOT OUT OF THE QUESTION SUNDAY...AHEAD OF
AN UPPER LEVEL SHORTWAVE TROF PASSAGE.
BEYOND THE FORECAST....
THE FOLLOWING MONDAY AND TUESDAY /FEB 3RD AND 4TH/ MAY BE A BIT
PROBLEMATIC WITH RESPECT TO SLEET OR FREEZING RAIN. THIS WILL
DEPEND ON OVERRUNNING RAINFALL PULLING OUT IN TIME BEFORE THE
ARRIVAL OF COLDER MODIFIED ARCTIC AIR. AT THIS VERY EARLY STAGE...
A TOUGH CALL...BUT FIRST FEW WORK AND SCHOOL DAYS IN FEBRUARY
COULD HOLD SOME ICING POTENTIAL.
A SPECIAL WEATHER STATEMENT WAS SENT...HIGHLIGHTING THE ARRIVAL
OF THE ARCTIC AIR TONIGHT.
PWB
&&
.AVIATION...
18Z TAF CYCLE
VFR CIGS ARE ANTICIPATED OVER ALL OF THE FORECAST TERMINALS
THROUGH THE NEXT 24 HOURS. SCATTERED HIGH CIRRUS WILL PREVAIL
THROUGH THE REMAINDER OF THIS AFTERNOON AND THIS EVENING AT
KJBR...KMEM...AND KMKL...WITH BROKEN HIGH CIRRUS AT KTUP THIS
AFTERNOON WHICH WILL SCATTER OUT THIS EVENING. SOUTHWEST WINDS
BETWEEN 12-15 KTS...WITH GUSTS UP TO 25 KTS WILL BE COMMON AT
KJBR...KMEM...AND KMKL THROUGH THIS AFTERNOON BEFORE DIMINISHING
TO AROUND 6-7 KTS THIS EVENING. AT KTUP...SOUTHWEST WINDS WILL BE
LIGHTER WITH SPEEDS REMAINING AROUND 10 KTS WITH LIMITED GUST
POTENTIAL THIS AFTERNOON. WINDS WILL ALSO DIMINISH THIS EVENING AT
KTUP.
AN ARCTIC COLD FRONT WILL PUSH ACROSS THE TAF SITES FROM NORTH TO
SOUTH EARLY MONDAY MORNING...AROUND 07Z/KJBR...08Z/KMEM/KMKL...AND
11Z/KTUP. VERY STRONG AND GUSTY NORTH WINDS WILL FOLLOW THE FRONT
WITH SUSTAINED SPEEDS BETWEEN 20-25 KTS WITH GUSTS UP TO 30-35
KTS. A BROKEN DECK AROUND 4 KFT AND OVERCAST AROUND 8 KFT SHOULD
DEVELOP BEHIND THE FRONTAL PASSAGE AND PERSIST THROUGH THE
REMAINDER OF THE FORECAST PERIOD (18Z MONDAY).
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 60 27 28 9 / 0 10 0 0
MKL 59 24 25 5 / 0 10 0 0
JBR 58 23 24 5 / 0 10 0 0
TUP 59 33 36 11 / 0 10 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY FOR CLAY-
CRAIGHEAD-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH.
WIND ADVISORY FROM 3 AM TO 3 PM CST MONDAY FOR CRITTENDEN-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY FOR
DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 3 AM TO 3 PM CST MONDAY FOR BENTON MS-COAHOMA-
DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TUNICA.
WIND ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR ALCORN-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY FOR DYER-
LAKE-OBION.
WIND ADVISORY FROM 3 AM TO 3 PM CST MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
HENRY-LAUDERDALE-MADISON-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 6 AM TO 3 PM CST MONDAY FOR HARDIN-MCNAIRY.
&&Hazardous weather outlook, Jan 26, 3:52 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 352 AM CST SUN JAN 26 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 352 AM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG ARCTIC COLD FRONT WILL SWEEP THROUGH THE MIDSOUTH TONIGHT. POST FRONTAL WINDS OF 15 TO 25 MPH WILL GUST TO 30 MPH... DROPPING LATE NIGHT WIND CHILLS INTO THE SINGLE DIGITS ABOVE ZERO NORTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTERLY COLD SUBZERO LEVELS WIND CHILLS WILL BE POSSIBLE OVER ALL OF THE MIDSOUTH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.